Aa
A
A
Close
1225331_tn?1333369369
Hoarseness with IVSM?
Hi Everyone,  Has anyone experience hoarsenss while on IVSM?  I remember last time I was on it, I was hypersensitive to it and they had to pull me off early (I remember having hoarseness at that time, but that wasn't the reason why they stopped it early - I hadn't even told them at that time about the hoarseness).  

My voice has been hoarse for the last 3 or 4 hrs. I called the nursing place that did the home infusion set-up with me and spoke to the person who answers their phones (maybe an admin or something - I don't know if she has a medical background). She just told me to take a Benadryl. I already took 2 early this morning before my infustion. Now I just took some more.  I just hope the hoarseness isn't related to something going on in my throat (like if it's starting to swell up or something).  ????  I guess if I start to feel like I can't breathe, then I can just seek emergency attention.
My face is beat red and burning.  I have read that facial flushing is one of the side effects of the IVSM.

Thanks!
Kelly
Cancel
5 Answers
Page 1 of 1
1475492_tn?1332887767
I have had hoarseness with each of my "flares" --- it is called dysphonia.

I'd be concerned if you cough frequently and/or while laughing or laying down.  If you feel your chest becoming tight as well.Those are the early warning signs of on asthma attack.
Comment
Cancel
1475492_tn?1332887767
Comment
Comment
Submit Comment
1475492_tn?1332887767
or dystarthia. I am not sure which one this falls under but if you google "hoarse voice with MS" all sorts of things pull up.
Comment
Cancel
1475492_tn?1332887767
Comment
Comment
Submit Comment
1453990_tn?1329235026
Solu-medrol side effect: Dysphonia (Hoarseness or changing voice )
http://www.ehealthme.com/ds/solu-medrol/dysphonia

Bob
Comment
Cancel
1453990_tn?1329235026
Comment
Comment
Submit Comment
Avatar_universal
Besides the hoarsness, red face or flush face was common with me...Nurse told me it is very common...

Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
1225331_tn?1333369369
Thanks everyone.  I guess I was just really worried that the hoarseness was going to lead eventually to my throat closing up.  My throat was feeling a little scratchy and tight and the nursing place had told me that if I went home and had a temp, then i probably should be seen by someone. After I left work I went home and took my temp and it had gone up to 99.8.  

I went ahead and called my doctor's office.  She told me to take more Benadryl and that she suggested that I stop taking the IVSM.  I asked her if she would be upset with me if I tried to take the IVSM again in the morning.
So, I'm taking it again right now. We'll see how it goes. Today I'm going to just keep taking the Benadryl all day long as the dosage says that I can.  

Thanks,
Kelly
Comment
Cancel
1225331_tn?1333369369
Comment
Comment
Submit Comment
Your Answer
1225331_tn?1333369369
Answer
Know how to answer? Tap here to leave your answer...
Answer
Hoarseness with IVSM?
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources